What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 1, 8:57 PM EST, 18 minutes earlier.
Area forecast discussion, Jul 1, 8:57 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
957 PM EDT Fri Jul 1 2022
.SYNOPSIS...
Showers and storms are possible until the passage of a cold
front Saturday morning. Afterwards, expect a return to
seasonable and dry conditions.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A broken line of convection will move slowly to the east
southeast ahead of an incoming cold front and along a passing
shortwave trough. This feature will mainly generate heavier
rain and lightning, with no wind threat as the gust front has
advanced ahead of the line.
The rest of the evening will be characterized by additional
shortwaves moving through the upper trough slowly pushing the
cold front southeast into Saturday morning. Enough moisture,
residual elevated CAPE, and jet/cold front supported lift should
be enough for scattered showers and an isolated thunderstorm,
though the lack of any strong parameter hints at coverage
remaining spotty.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
The front will pass through the Pittsburgh metro Saturday morning,
move south, and exit the region by Saturday afternoon. This may
allow the chance for some isolated showers and storms, primarily
south of I-70 in PA and WV through the morning. Severe weather
is not expected.
Cold, dry air advection in northwest flow will leave the rest of the
weekend pleasant. Some high clouds may linger for the weekend in the
wake of the trough and ahead of a low that will pass to our
south. Daytime highs and nighttime lows for the weekend will
return to seasonable conditions, and no precipitation is
expected as a high begins to build from the west.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
A return to warm, moist advection in southwest flow will occur on
Independence Day. At this time, ridging and a warm air cap seem
likely to suppress convection, but conditions will be slightly warmer
and muggier than the prior days.
Next week will be characterized by rather persistent troughing
over the northeast and ridging over the interior US. This is
indicative of upper-level northwest flow, and lower-level,
moist, southwest flow. At this time, it seems that most models
indicate that this pattern will amplify throughout the week,
leaving Pittsburgh downwind of the ridge axis. While this is
synoptically favorable for drier conditions, the passage of a
couple of shortwave troughs may incite a couple precipitation
chances early-to-mid week, and again mid-to- late week.
Because the region is located along an inflection point in the 500mb
pattern, the position and strength of the developing ridge and
adjacent trough will largely affect daily temperatures and
precipitation chances, thus there is still some uncertainty in the
long term forecast.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
After a general lull in convective activity this afternoon, more
widespread showers and a few storms are expected later this
evening into tonight as a cold front sinks southward across the
region. Cigs will lower into the MVFR range at most terminals
with increasing moisture and precipitation.
MVFR ceilings may linger through sunrise, with improvement to
VFR by midday Saturday.
.Outlook...
Mainly VFR conditions will then be expected from later Saturday
through early next week.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 1, 1:24 PM EST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
224 PM EDT Fri Jul 1 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-021830-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
224 PM EDT Fri Jul 1 2022
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Isolated severe thunderstorms are possible this afternoon and early
evening. Damaging wind gusts are the main hazard, though large hail
is also possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 3:40 PM EST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
440 PM EDT Fri Jul 1 2022
OHZ057-058-012115-
Guernsey OH-Muskingum OH-
440 PM EDT Fri Jul 1 2022
...STRONG THUNDERSTORMS WILL IMPACT WESTERN GUERNSEY AND EASTERN
MUSKINGUM COUNTIES THROUGH 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dresden to 6 miles southeast of North
Zanesville to 9 miles south of South Zanesville. Movement was east at
35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cambridge, New Concord, North Zanesville, Philo, Pleasant Grove,
Cumberland, Norwich, Cannelville, High Hill, Chandlersville,
Ruraldale, and Bridgeville.
This includes Interstate 70 in Ohio between mile markers 157 and 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4016 8163 4002 8158 3984 8166 3984 8170
3975 8170 3977 8202 3992 8196 4007 8203
TIME...MOT...LOC 2040Z 252DEG 29KT 4007 8194 3995 8189 3978 8196
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
RACKLEYLocal storm report, Jul 1, 6:33 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
733 PM EDT FRI JUL 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BLUE ROCK 39.80N 81.89W
07/01/2022 E0.88 INCH MUSKINGUM OH SOCIAL MEDIA
&&
EVENT NUMBER PBZ2202547
JFSpecial weather statement, Jul 1, 7:26 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
826 PM EDT Fri Jul 1 2022
OHZ040-041-PAZ007-008-013-014-020-020100-
Columbiana OH-Carroll OH-Butler PA-Venango PA-Lawrence PA-Mercer PA-
Beaver PA-
826 PM EDT Fri Jul 1 2022
...STRONG THUNDERSTORMS WILL IMPACT COLUMBIANA...SOUTHERN MERCER...
NORTHWESTERN BEAVER...SOUTHWESTERN VENANGO...LAWRENCE AND
NORTHWESTERN BUTLER COUNTIES THROUGH 900 PM EDT...
At 825 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vienna Center to 6 miles south of
Lordstown to near Canton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Castle, Hermitage, Sharon, Salem, Grove City, Columbiana, East
Palestine, Sharpsville, Farrell, Minerva, Slippery Rock, and
Ohioville.
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 10.
Interstate 79 in Pennsylvania between mile markers 106 and 122.
Interstate 80 in Pennsylvania between mile markers 0 and 30.
Interstate 376 in Pennsylvania between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4127 7989 4108 8006 4072 8050 4073 8118
4074 8109 4090 8108 4090 8090 4093 8089
4093 8082 4090 8082 4090 8052 4126 8052
TIME...MOT...LOC 0025Z 268DEG 40KT 4122 8069 4109 8090 4078 8131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RACKLEYSpecial weather statement, Jul 1, 8:02 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
902 PM EDT Fri Jul 1 2022
PAZ007>009-015-016-020130-
Jefferson PA-Forest PA-Clarion PA-Venango PA-Mercer PA-
902 PM EDT Fri Jul 1 2022
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL MERCER...SOUTHERN
VENANGO...NORTHWESTERN JEFFERSON...NORTHERN CLARION AND FOREST
COUNTIES THROUGH 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kane to 9 miles southwest of Franklin. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oil City, Marienville, Knox, Sugarcreek, Tionesta, Hasson Heights,
Seneca, Emlenton, Clintonville, Shippenville, Kennerdell, and
Barkeyville.
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 116 and 117.
Interstate 80 in Pennsylvania between mile markers 20 and 40, and
between mile markers 45 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 7896 4144 7897 4145 7898 4145 7906
4142 7907 4142 7909 4136 7909 4118 7960
4117 8021 4142 7973 4163 7910 4162 7895
TIME...MOT...LOC 0101Z 271DEG 34KT 4166 7884 4130 7997
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Jul 1, 9:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1008 PM EDT Fri Jul 1 2022
PAZ015-016-020245-
Jefferson PA-Clarion PA-
1008 PM EDT Fri Jul 1 2022
...STRONG THUNDERSTORMS WILL IMPACT JEFFERSON AND SOUTHEASTERN
CLARION COUNTIES THROUGH 1045 PM EDT...
At 1007 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Marienville to near Brookville
to 9 miles east of Clarion. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brookville, Reynoldsville, Brockway, Sykesville, Falls Creek,
Summerville, Corsica, Sigel, Knox-Dale, and Clear Creek State Park.
This includes Interstate 80 in Pennsylvania between mile markers 73
and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4120 7877 4113 7880 4099 7880 4097 7883
4113 7925 4123 7919 4132 7911 4130 7881
4126 7874 4123 7874 4123 7871 4120 7871
TIME...MOT...LOC 0207Z 283DEG 32KT 4133 7908 4122 7912 4116 7922
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Brown